Jump to content
The MS PEOPLE UK Forum
Support, help, advice and information for Multiple Sclerosis. Ask questions and share experiences with people affected by MS.
Vincent

Plegridy

4 posts in this topic Last Reply

Recommended Posts

Vincent

I am searching for advice. I became allergic to copaxone and the side effects of tecfidera meant I couldn't get to the full strength. I have since been on plegridy for 33 weeks and I'm finding it difficult. One week out of every 2 the DMT is intensifying the MS symptoms. I've been told that there is not much else I can do and should persevere in the hope my body adapts. As I've already rejected the first 2, I'm in the mind of persevering but I'm getting worse. I'm taking a lot of other medication for the pain. Pregabalin, duloxetine, paracetamol and ibuprofen. The first two at maximum doses and the second two after the injection for 5 days. I'm finding it difficult to know what is making me feel this way. Before diagnosis I never took tablets, now I'm over 20 a day at times. Has anyone else had problems with plegridy? I don't want to give up as I'm running out of options. Any help will be greatly appreciated.

Share this post


Link to post
Share on other sites
Procrastinating
Stumbler

Hi @Vincent ,

Plegridy is a fortnightly formulation of one of the original Disease Modifying Therapies ( DMTs). As you are aware, It can cause flu-like symptoms, but these symptoms should now be well tolerated after 33 weeks.

 

I think you've given the Plegridy a fair chance to be tolerated, but, unfortunately, not every DMT is suitable for everyone.

 

There are now 12 or so DMTs which are now available for us. Is there a specific reason why you are being kept on the entry-level DMTs, rather than consider one of the more effective Immune Reconstitution Therapies, e.g. Ocrevus?

 

Present thinking is to hit MS hard with the most effective DMTs, rather than slowly working up as your MS progresses.

 

Possibly time for another DMT review.............

 

:moonieman:


John aka Stumbler (as I do fall over!)

Illegitimi non carborundum

 

"Life is not a journey to the grave with the intention of arriving safely in a pretty and well-preserved body, but rather to skid in broadside, thoroughly used up, totally worn out, and loudly proclaiming... "Wow! What a ride!"

Share this post


Link to post
Share on other sites
Vincent

Hi @Stumbler

Thank you for the feedback.

I've been told that the hospital I go to that although there are 12 DMT's I have to meet a certain criteria to go on some of the others. A friend is on tysaberi, but she had a couple of relapses close together, plus under another hospital. I've considered moving, but the distance is time consuming and in the centre of a major city.

I don't get flu like symptoms, in each case I've had varying amounts of pain in different areas. Copaxone locked my back out, pelvis and shoulder blades out and the skin broke into hives. Tecfidera was stomach pains and flushing to the level of bleeding at the surface. Plegridy is like bone pain to the lower legs, pelvis, shoulders blades, head and hands. I feel constantly cold even in warm weather. 

I said to the MS nurse that I would go to week 36, but I've just had a bad week and not been able to do much.

Again, thank you. I will push the consultant, if I can get an appointment.

 

Share this post


Link to post
Share on other sites
Procrastinating
Stumbler

@Vincent , do your research on the available DMTs and build up your case for some of the more efficacious DMTs. Here's a good starting place :-

https://support.mstrust.org.uk/file/DMD-Book-Final-WEB.pdf

 

There really is little point in spending your life feeling crap, whilst there are better treatments available that could stop the MS progressing, rather than slow it down.

 

Try asking the Consultant what DMT they would put their daughter on, if she had MS and see if they'll answer!

 

:moonieman:

  • Like 1

John aka Stumbler (as I do fall over!)

Illegitimi non carborundum

 

"Life is not a journey to the grave with the intention of arriving safely in a pretty and well-preserved body, but rather to skid in broadside, thoroughly used up, totally worn out, and loudly proclaiming... "Wow! What a ride!"

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Similar Topics

    • Plegridy

      Having done plegridy on legs and stomach for a few years I starting using arms but have the shakes and sickness, anyone encountered the same problem, I think it must be reaching my bloodstream too quickly but an unsure, please let me know   Regards   Stephen

      in General Discussion about MS

    • Plegridy v Avonex

      Good afternoon everyone,   I haven't been here for a while, I hope you are all doing okay. I wondered if anyone here has changed from avonex to plegridy - and what their experience has been? I have been on avonex for 10 years but because I am taking methotrexate for rheumatoid arthritis, I can't take any of the oral DMT's. I thought plegridy might be a better option. Any thoughts?   Many thanks, Catherine

      in General Discussion about MS

About Us

Founded in 2004, MS People UK is a community website and discussion forum by and for people with Multiple Sclerosis as well as for friends, families, supporters and those interested in this disabling condition.

If you’re newly diagnosed or want to ask about possible first symptoms, or if you’ve had Relapse Remit, Secondary or Primary Progressive MS for some time, a welcoming group of fellow MS sufferers is here to chat with you about MS symptoms, diagnosis and treatments.

The atmosphere is friendly whilst being compassionate, supportive and caring. Members also post about a variety of subjects not related to MS, as well as share jokes, talk about their hobbies, have fun, and more.


The MS People Forum is not responsible for advice or information supplied by members. We suggest you seek medical advice before trying anything.
×